I went to the hospital for an angiogram. In the procedure room I was told it could not be done because my creatinine was too high at 2.0 and the dye would damage my kidneys, but the hospitals pre surgical testing said 2.0 was acceptable and my primary doctor gave me clearance. my vascular surgeon said my ceatinine was too high for the dye and he wants me to go to a nephrologist. How can my creatinine be acceptable for one test and not another? And shouldn't the surgeon have contacted the hospital and my primary doctol and made them aware of this? I take benicar hct for blood pressure, Zocor for cholesterol and welchol packets for triglycerides and low dose aspirin recommended by my cardiologist. I read online that benicar, zocor, welchol and aspirin can raise my creatinine. Is this true? I need advice of what to do next. Also this is for Peripheral arterial disease and is an angiogram necessary,I am also concerned about the risks, is there an alternative to an angiogram, and is the one done via the arm less riskier than the groin? thank you
I would contact the surgeon and ask him if you can take a "medication vacation" for a few days to lower your creatinine level. If he okays that, drink lots of fluids (preferably water). Also ask him what else can you do to lower it. You are slightly higher than what is safe for injecting that dye they use. An angiogram is an important test. Ask the susrgeon also if there is an alternative test with no dye that yields the same results. Good luck and God bless.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.